Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2000, 7:06 PM CDT for Door County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2000, 7:06 PM CDT (00:06 UTC)
- Expired
- Jul 13, 2000, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Door County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
571 WUUS53 KGRB 140006 SVRGRB WIC029-140030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 706 PM CDT THU JUL 13 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DOOR COUNTY IN WISCONSIN * UNTIL 730 PM CDT * AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS 4 MILES NORTH OF POTAWATOMI STATE PARK. THAT PLACES THE STORM 9 MILES NORTHWEST OF STURGEON BAY. THE STORM WAS MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... CARLSVILLE BY 710 PM CDT. POTAWATOMI STATE PARK BY 710 PM CDT. INSTITUTE BY 720 PM CDT. STURGEON BAY BY 725 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. KENNEDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT THU JUL 13 2000 SHOWERS AND THUNDERSTORMS THIS EVENING/TONIGHT ARE THE MAIN CONCERNS. MIDDAY SURFACE ANALYSIS HAD A TROUGH FROM EASTERN LAKE SUPERIOR INTO NORTHEAST WI AND ANOTHER TROUGH FROM A LOW IN SOUTHEAST MN INTO WESTERN WI. DEW POINTS WERE MAINLY IN THE 60S ACROSS WISCONSIN WITH A FEW 70S IN THE EAST (EXCEPT FOR SUSPECT 70S DEW POINTS AT SOME AWOS SITES). THUNDERSTORMS STARTED TO FIRE EARLY THIS AFTERNOON. RADAR LOOPS SHOWED THUNDERSTORMS SOUTHWEST FROM NORTHWEST WI TO DOOR COUNTY. SOME LARGE HAIL HAS OCCURRED WITH THE STORMS IN NORTHEAST WI. SURFACE DATA WAS MISSING...THEN BEHIND FOR A FEW HOURS EARLIER. NOW THAT IT HAS CAUGHT UP...SURFACE MOISTURE CONVERGENCE MAXIMA WERE OVER WESTERN UPPER MI AND SOUTHEAST MN. LI VALUES WERE AT OR BELOW -4 STATEWIDE WITH -7 IN NORTHWEST WI. MESOSCALE DISCUSSION FROM SPC MENTIONED POSSIBLE WATCH OVER WI SO WILL WAIT UNTIL THE LAST MINUTE TO ISSUE ZONES. MODELS DEVELOP A COLD FRONT AND DROP IT THROUGH THE FORECAST AREA DURING THE EVENING. WARM ADVECTION FORECAST AT 850 MB RESULTING IN STEEP 850- 700 MB LAPSE RATES BUT 700-500 MB LAPSE RATES NOT AS STEEP. STEEP LOWER LEVEL LAPSE RATES GET SHOVED TO THE SOUTH WITH PASSAGE OF THE FRONT. LI VALUES ARE FORECAST TO INCREASE AS CAPE VALUES DECREASE TONIGHT. OTHERWISE...THE UPPER RIDGE OVER THE WESTERN U.S. AMPLIFIES AND ITS AXIS BECOMES MORE POSITIVELY TILTED. EASTERN TROUGH DIGS AND A CUT-OFF LOW DROPS SOUTH TO AROUND ERIE PA. AS THINGS LOOK NOW...WILL GO WITH SCATTERED THUNDERSTORMS IN THE NORTHERN CUTS AND CHANCE POPS FOR THE REST OF THE FORECAST AREA. TEMPERATURES ON FAN AND FWC ARE SIMILAR AND DO NOT LOOK BAD. .GRB...NONE. MG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 7 hours 6 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-131900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU JUL 13 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. INCREASING INSTABILITY IN THE LOWER ATMOSPHERE AND THE APPROACH OF A SURFACE TROUGH FROM THE WEST WILL TRIGGER THE SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS IS OVER CENTRAL AND EASTERN WISCONSIN. THE PRIMARY THREAT WITH THESE STORMS IS LARGE HAIL...ALTHOUGH SOME WIND DAMAGE IS ALSO POSSIBLE. DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE THUNDERSTORMS... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHOTRT-TERM FORECAST ONCE THUNDERSTORMS BEGIN TO DEVELOP. MG WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 13, 4:35 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CDT THU JUL 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0413 PM 1 W BRUSSELS WI TORNADO
07/13/00 DOOR TORNADO TOUCHDOWN REPORTED
BY SHERIFF.
TLJLocal storm report, Jul 13, 4:41 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
441 PM CDT THU JUL 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM ALASKA WI .88 INCH HAIL
07/13/00 KEWAUNEE HAIL COVERED HALF THE
GROUND.
TLJLocal storm report, Jul 13, 4:55 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT THU JUL 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM ROSIERE WI 1 INCH HAIL
07/13/00 KEWAUNEE
0430 PM RIO CREEK WI 1 INCH HAIL "
07/13/00 KEWAUNEE COVERED THE GROUND.
0435 PM ALASKA WI 1 INCH HAIL
07/13/00 KEWAUNEE
TLJLocal storm report, Jul 13, 4:57 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT THU JUL 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... i
0335 PM STURGEON BAY WI 58 MPH WIND GUST
07/13/00 DOOR MEASURED BY AWOS.
TLJLocal storm report, Jul 13, 5:37 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
537 PM CDT THU JUL 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MARINETTE WI .75 INCH HAIL
07/13/00 MARINETTE
0313 PM 1 W LOOMIS WI 1 INCH HAIL
07/13/00 MARINETTE
0313 PM CRIVITZ WI WIND DAMAGE
07/13/00 MARINETTE TREES AND POWER LINES DOWN.
0330 PM ARGONNE WI WIND DAMAGE
07/13/00 FOREST TREES DOWN.
0335 PM STURGEON BAY WI 58 MPH WIND GUST
07/13/00 DOOR MEASURED BY AWOS.
0346 PM MAPLEWOOD WI 60 MPH WIND GUST
07/13/00 DOOR
0350 PM 3 W STURGEON BAY WI 1 INCH HAIL
07/13/00 DOOR
0413 PM 1 W BRUSSELS WI TORNADO
07/13/00 DOOR TORNADO TOUCHDOWN REPORTED
BY SHERIFF.
0416 PM BRUSSELS WI 1 INCH HAIL
07/13/00 DOOR
0421 PM ROSIERE WI 1 INCH HAIL
07/13/00 KEWAUNEE
0430 PM RIO CREEK WI 1 INCH HAIL
07/13/00 KEWAUNEE COVERED THE GROUND.
0435 PM ALASKA WI .88 INCH HAIL
07/13/00 KEWAUNEE HAIL COVERED HALF THE
GROUND.
0435 PM ALASKA WI 1 INCH HAIL
07/13/00 KEWAUNEE
TLJLocal storm report, Jul 13, 6:00 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDED 355 PM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT THU JUL 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MARINETTE WI .75 INCH HAIL
07/13/00 MARINETTE
0313 PM 1 W LOOMIS WI 1 INCH HAIL
07/13/00 MARINETTE
0313 PM CRIVITZ WI WIND DAMAGE
07/13/00 MARINETTE TREES AND POWER LINES DOWN.
0330 PM ARGONNE WI WIND DAMAGE
07/13/00 FOREST TREES DOWN.
0335 PM STURGEON BAY WI 58 MPH WIND GUST
07/13/00 DOOR MEASURED BY AWOS.
0346 PM MAPLEWOOD WI 60 MPH WIND GUST
07/13/00 DOOR
0350 PM 3 W STURGEON BAY WI 1 INCH HAIL
07/13/00 DOOR
0355 PM 1.5 NE FORESVILLE WI TORNADO
07/13/00 DOOR BRIEF TOUCHDOWN REPORTED
BY SHERIFF AND SPOTTERS.
0413 PM 1 W BRUSSELS WI TORNADO
07/13/00 DOOR TORNADO TOUCHDOWN REPORTED
BY SHERIFF.
0416 PM BRUSSELS WI 1 INCH HAIL
07/13/00 DOOR
0421 PM ROSIERE WI 1 INCH HAIL
07/13/00 KEWAUNEE
0430 PM RIO CREEK WI 1 INCH HAIL
07/13/00 KEWAUNEE COVERED THE GROUND.
0435 PM ALASKA WI .88 INCH HAIL
07/13/00 KEWAUNEE HAIL COVERED HALF THE
GROUND.
0435 PM ALASKA WI 1 INCH HAIL
07/13/00 KEWAUNEE
TLJ/JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:23 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 52 min |
| Jul 13, 9:02 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.